Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 293, NWS Fort Worth, TX

July 15, 2016Collin County, Fannin County, Hunt County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 15, 2016, 9:29 AM CDT for Collin County, Fannin County, Hunt County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2016, 9:29 AM CDT (14:29 UTC)
Expired
Jul 15, 2016, 9:59 AM CDT
In force
30 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
65.0 mph

Counties Collin County, TX, Fannin County, TX, Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 111 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 2.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2016-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1631 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2016-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1631 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

252 
WUUS54 KFWD 151429
SVRFWD
TXC085-147-231-151515-
/O.NEW.KFWD.SV.W.0293.160715T1429Z-160715T1515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
929 AM CDT FRI JUL 15 2016

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLLIN COUNTY IN NORTH CENTRAL TEXAS...
  SOUTHWESTERN FANNIN COUNTY IN NORTH CENTRAL TEXAS...
  NORTHWESTERN HUNT COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 1015 AM CDT

* AT 928 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LOWRY
  CROSSING...OR NEAR MCKINNEY...MOVING EAST AT 45 MPH.

  HAZARD...65 MPH WIND GUSTS. 

  SOURCE...TRAINED WEATHER SPOTTERS AND EMERGENCY MANAGEMENT. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PLANO...MCKINNEY...RICHARDSON...ALLEN...WYLIE...GREENVILLE...
  SACHSE...MURPHY...ROYSE CITY...ANNA...FAIRVIEW...PRINCETON...
  LUCAS...PARKER...FARMERSVILLE...VAN ALSTYNE...LEONARD...
  LOWRY CROSSING...CADDO MILLS AND CELESTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION GET INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

THIS STORM HAS PRODUCED WIND DAMAGE ACROSS DENTON AND AND WESTERN
COLLIN COUNTIES.
 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!

IF ON OR NEAR LAKE LAVON...GET AWAY FROM THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. DO NOT BE CAUGHT ON THE WATER IN A
THUNDERSTORM. HIGH WINDS AND WAVES CAN CAPSIZE BOATS.

&&

LAT...LON 3298 9615 3298 9651 3299 9665 3340 9670
      3340 9639 3347 9638 3351 9617
TIME...MOT...LOC 1428Z 263DEG 38KT 3320 9657 

HAIL...<.75IN
WIND...65MPH
 
$$

BAIN
1 follow-up statement
873 
WWUS54 KFWD 151459
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
959 AM CDT FRI JUL 15 2016

TXC085-147-231-151508-
/O.CAN.KFWD.SV.W.0293.000000T0000Z-160715T1515Z/
COLLIN TX-FANNIN TX-HUNT TX-
959 AM CDT FRI JUL 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR COLLIN...SOUTHWESTERN FANNIN
AND NORTHWESTERN HUNT COUNTIES IS CANCELLED...
                
THE STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY
WINDS OF UP TO 50 MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 3298 9615 3298 9651 3299 9665 3340 9670
      3340 9639 3347 9638 3351 9617
TIME...MOT...LOC 1456Z 263DEG 38KT 3324 9619 

$$

BAIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 6:50 AM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jul 15, 6:50 AM CDT, 2 hours 39 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
650 AM CDT FRI JUL 15 2016

.AVIATION...
/12Z TAFS/

A somewhat challenging aviation forecast today, as a convectively
induced MCV from overnight storms across Oklahoma slowly tracks
east across the Red River Valley. The bulk of convection through
midday should be confined to areas just north of the DFW terminals,
however an outflow boundary has shifted south into the DFW area.
With daytime heating expected to increase in the next 3-6 hours
and through coordination with our CWSU partners, will leave VCTS/CB
wording at all DFW terminals through 16Z, then hold VCSH in through
19Z. Patchy MVFR cigs around 2.5 kft should mix out after mid
morning and not be an issue. Will prevail a south flow at all DFW
terminals as well, as any outflows on ITWS have been 10 kts or
less and will likely readily mix out to not have much of an effect
on arrivals and departures. That said, the NW and NE cornerposts
will likely result in some delays this morning due to ongoing
convection.

For Waco...prevailing south flow with VFR conditions will persist
through tonight. Brief MVFR cigs around 2.5 kft through 15Z will
be possible before strong mixing occurs. The aforementioned MCV
tracking across the Red River Valley will have little effect of
producing convection this far south.

We will not advertise MVFR cigs late tonight or early Saturday
a.m., as it appears low level flow in the boundary layer will be
below 20 kts. MVFR cigs are expected to remain south of all
airports and across south-central to southeast Texas Saturday a.m.

05/

&&

.PREV DISCUSSION... /ISSUED 321 AM CDT FRI JUL 15 2016/
An upper level ridge centered over the Southwest U.S. continues to
create northwest flow aloft across the Southern Plains. Subtle
disturbances within the northwest flow have produced enough lift
to generate convection across the Plains, which is not unusual
this time of year when it doesn't take much in the way of upper
level support to produce thunderstorms. Outflow from a diminished
MCS is generating isolated storms early this morning over Montague
and Cooke Counties. A second complex of storms over Central
Oklahoma is dropping south along I-35 and will likely affect the
rest of the Red River Counties before diminishing. The POP
gradient will again be oriented north-south with with the best POPs
along the Red River diminishing to slight chance along I-20.
Activity is expected to remain sub-severe but could still produce
occasional outflow wind gusts 40-50 MPH, brief heavy rain and
cloud-to-ground lightning.

Dewpoint temperatures remained a little higher yesterday than I
had anticipated, which prevented more widespread 100 degree high
temps from occurring. Similar to yesterday, temperatures should
again climb into the upper 90s across the majority of the forecast
area this afternoon with a few triple digits expected across the
western counties. Unfortunately, the higher dewpoints still mean
that heat indices will reach 100-105 across just about all of the
region during the peak heating hours. Several spots will again
flirt with heat advisory criteria, so as always it is recommended
that folks take all the necessary heat safety precautions if
partaking in outdoor activities this weekend. At this time it
looks like the lack of more widespread 105+ apparent temperatures
will preclude the need of a heat advisory.

A chance of storms across the northern counties associated with
the remnants of convective complexes in the Southern Plains is
expected again tonight. A slight chances of storms will be limited
to the eastern-most counties of the area Saturday, then all
activity should come to an end by Sunday as the ridge over the
Southwest expands eastward across the Central and Southern Plains.
Increasing heights will lead to better chances of triple digit
high temperatures across the area next week, particularly during
the mid and latter part of the week. The seabreeze may become
active to the southeast of the area during the extended part of
the forecast, and could generate isolated convection across the
southern CWA. Typical Texas Summer weather is expected across the
rest of the region where it will remain hot and dry.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    98  78  98  79  98 /  40  20   5   5   5
Waco                99  75  98  77  98 /  10  10   5   5   5
Paris               96  76  97  76  98 /  60  20  20  10   5
Denton              97  77  98  77  97 /  40  20  10   5   5
McKinney            96  77  98  77  97 /  50  20  10   5   5
Dallas              98  79  99  79  98 /  40  20  10   5   5
Terrell             96  76  97  77  97 /  30  20  10   5   5
Corsicana           97  76  97  77  98 /  10  10  10   5   5
Temple              99  74  98  75  97 /  10  10   5   5   5
Mineral Wells       99  75  99  76  98 /  30  20   5   0   5

&&

.FWD Watches/Warnings/Advisories...
None.
&&

05/30
Hazardous weather outlook, Jul 15, 3:19 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
319 AM CDT FRI JUL 15 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
319 AM CDT FRI JUL 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY GENERALLY ALONG AND
NORTH OF THE INTERSTATE 20 CORRIDOR. THE HIGHEST CHANCES WILL
OCCUR OVER COUNTIES ADJACENT OT THE RED RIVER. CLOUD TO GROUND
LIGHTNING AND VERY GUSTY WINDS WILL BE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG AND NORTH OF A
LINE FROM BRECKENRIDGE TO ATHENS TONIGHT. THERE IS ALSO A SLIGHT
CHANCE OF THUNDERSTORMS SATURDAY EAST OF A LINE FROM BONHAM TO
HEARNE. GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL BE THE
PRIMARY HAZARDS.

A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO AREAS SOUTHEAST OF A
LINE FROM TEMPLE TO CORSICANA TO ATHENS WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 15, 8:22 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
822 AM CDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 AM     HAIL             BRIDGEPORT              33.22N  97.77W
07/15/2016  E0.75 INCH       WISE               TX   BROADCAST MEDIA
Local storm report, Jul 15, 8:27 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
827 AM CDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     TSTM WND GST     1 NW DECATUR            33.24N  97.61W
07/15/2016  E60 MPH          WISE               TX   TRAINED SPOTTER

            ESTIMATED 60 MPH WINDS AND SOME URBAN FLOODING ON
            MULBERRY STREET IN DECATUR.
Special weather statement, Jul 15, 8:41 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
841 AM CDT FRI JUL 15 2016

TXZ103-118-119-151415-
DALLAS TX-TARRANT TX-DENTON TX-
841 AM CDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAS...SOUTHERN
DENTON AND NORTHERN TARRANT COUNTIES UNTIL 915 AM CDT...

AT 840 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOUTHLAKE...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DALLAS...FORT WORTH...PLANO...IRVING...CARROLLTON...FRISCO...
DENTON...LEWISVILLE...FLOWER MOUND...EULESS...BEDFORD...GRAPEVINE...
HALTOM CITY...KELLER...COPPELL...HURST...THE COLONY...
FARMERS BRANCH...SOUTHLAKE AND WATAUGA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3324 9684 3282 9684 3281 9745 3325 9730
TIME...MOT...LOC 1340Z 269DEG 34KT 3299 9713

BAIN
Local storm report, Jul 15, 8:55 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
855 AM CDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     TSTM WND DMG     4 SE PONDER             33.14N  97.25W
07/15/2016  65               DENTON             TX   NWS EMPLOYEE

            OVER 60 MPH WINDS REPORTED SE OF PONDER AND SW OF
            DENTON. PATIO FURNITURE BEING BLOWN DOWN IN THE ROBSON
            RANCH AREA.
Local storm report, Jul 15, 9:13 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
913 AM CDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     TSTM WND DMG     4 NE FLOWER MOUND       33.07N  97.04W
07/15/2016                   DENTON             TX   TRAINED SPOTTER

            LARGE TREE LIMBS/BRANCHES DOWN (>=2"). MINOR STREET
            FLOODING ON CROSS TIMBERS RD IN FLOWER MOUND
Special weather statement, Jul 15, 9:14 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
914 AM CDT FRI JUL 15 2016

TXZ119-151500-
DALLAS TX-
914 AM CDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR DALLAS COUNTY UNTIL 1000 AM
CDT...

AT 913 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HIGHLAND PARK...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DALLAS...GARLAND...IRVING...GRAND PRAIRIE...MESQUITE...CARROLLTON...
RICHARDSON...ROWLETT...DESOTO...CEDAR HILL...WYLIE...COPPELL...
DUNCANVILLE...LANCASTER...FARMERS BRANCH...BALCH SPRINGS...
UNIVERSITY PARK...SACHSE...SEAGOVILLE AND ADDISON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3298 9652 3255 9653 3255 9689 3274 9704
      3282 9703 3299 9692
TIME...MOT...LOC 1413Z 299DEG 34KT 3284 9683

BAIN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 12:18 AM CDTSpecial Weather StatementFWDYoung42 min
Jul 15, 1:02 AM CDTSpecial Weather StatementFWDEastland, Jack, Montague, Palo Pinto, Stephens, Young43 min
Jul 15, 2:29 AM CDTSpecial Weather StatementFWDCooke, Montague61 min
Jul 15, 3:03 AM CDTSpecial Weather StatementFWDDenton42 min
Jul 15, 5:22 AM CDTSpecial Weather StatementFWDWise23 min
Jul 15, 5:27 AM CDTSevere Thunderstorm WarningFWDCooke, Denton, Montague, Wise43 min
Jul 15, 5:37 AM CDTSpecial Weather StatementFWDHunt38 min
Jul 15, 6:14 AM CDTSpecial Weather StatementFWDDenton46 min
Jul 15, 6:16 AM CDTSpecial Weather StatementFWDMontague44 min
Jul 15, 6:37 AM CDTAreal Flood AdvisoryFWDMontague3 hr
Jul 15, 6:57 AM CDTSevere Thunderstorm WarningFWDMontague, Wise33 min
Jul 15, 7:18 AM CDTFlash Flood WarningFWDJack, Montague, Wise3 hr
Jul 15, 7:22 AM CDTSevere Thunderstorm WarningFWDJack, Wise53 min
Jul 15, 7:45 AM CDTSpecial Weather StatementFWDDenton45 min
Jul 15, 8:05 AM CDTSevere Thunderstorm WarningFWDDenton, Parker, Tarrant, Wise55 min
Jul 15, 8:23 AM CDTAreal Flood AdvisoryFWDCollin, Cooke, Denton, Grayson3 hr
Jul 15, 8:41 AM CDTSpecial Weather StatementFWDDenton34 min
Jul 15, 8:50 AM CDTSevere Thunderstorm WarningFWDCollin, Denton55 min
Jul 15, 9:02 AM CDTAreal Flood AdvisoryFWDDenton3 hr
Jul 15, 9:14 AM CDTSpecial Weather StatementFWDDallas46 min
Jul 15, 9:36 AM CDTSpecial Weather StatementFWDRockwall39 min
Jul 15, 10:04 AM CDTAreal Flood AdvisoryFWDDallas116 min
Jul 15, 11:59 AM CDTSpecial Weather StatementFWDEllis61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.